Alert archive / Virginia / Tornado Warnings in 2011
Tornado Warning 11, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 16, 2011, 4:56 PM EDT for 9 counties in Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2011, 4:56 PM EDT (20:56 UTC)
- Expired
- Apr 16, 2011, 5:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Charles City County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Dinwiddie County, VA, Henrico County, VA, New Kent County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 53 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:02 PM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 699 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193
WFUS51 KAKQ 162056
TORAKQ
VAC036-041-053-087-127-149-570-670-730-162130-
/O.NEW.KAKQ.TO.W.0011.110416T2056Z-110416T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
SOUTHEASTERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
SOUTHWESTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
NORTHWESTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR MATOACA...OR 5 MILES WEST OF PETERSBURG...
AND MOVING NORTHEAST AT 55 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
HOPEWELL AND PRINCE GEORGE AROUND 505 PM EDT.
JORDANS POINT AROUND 510 PM EDT.
ADKINS STORE AROUND 520 PM EDT.
ROXBURY...BOTTOMS BRIDGE AND PROVIDENCE FORGE AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE BIRCHETT
ESTATE...JORDAN POINT COUNTRY CLUB...MEADOWVILLE...WAYSIDE...
BARNETTS...GLENDALE...ELKO...MOUNTCASTLE...ORAPAX FARMS AND NEW KENT
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WAKEFIELD.
&&
LAT...LON 3754 7726 3754 7724 3756 7722 3744 7692
3707 7744 3722 7756
TIME...MOT...LOC 2056Z 221DEG 46KT 3722 7744
$$
ALBRIGHT1 follow-up statement
862
WWUS51 KAKQ 162105
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT SAT APR 16 2011
VAC036-041-053-087-127-149-570-670-730-162130-
/O.CON.KAKQ.TO.W.0011.000000T0000Z-110416T2130Z/
NEW KENT VA-PRINCE GEORGE VA-CITY OF COLONIAL HEIGHTS VA-
CITY OF PETERSBURG VA-HENRICO VA-DINWIDDIE VA-CHESTERFIELD VA-
CHARLES CITY VA-CITY OF HOPEWELL VA-
505 PM EDT SAT APR 16 2011
...A TORNADO WARNING REMAINS IN EFFECT FOR CITY OF HOPEWELL...
NORTHWESTERN CHARLES CITY...SOUTHEASTERN CHESTERFIELD...EXTREME EAST
CENTRAL DINWIDDIE...SOUTHEASTERN HENRICO...CITY OF PETERSBURG...CITY
OF COLONIAL HEIGHTS...NORTHWESTERN PRINCE GEORGE AND SOUTHWESTERN NEW
KENT COUNTIES UNTIL 530 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR COLONIAL HEIGHTS...MOVING NORTHEAST AT 55 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
JORDANS POINT AROUND 510 PM EDT.
ROXBURY AND ADKINS STORE AROUND 520 PM EDT.
BOTTOMS BRIDGE AND PROVIDENCE FORGE AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE WAYSIDE...
GLENDALE...BARNETTS...ELKO...MOUNTCASTLE...ORAPAX FARMS...WRIGHTS
CORNER AND NEW KENT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3754 7726 3754 7724 3755 7723 3756 7721
3744 7692 3710 7742 3731 7743
TIME...MOT...LOC 2105Z 221DEG 46KT 3731 7734
$$
ALBRIGHTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 16, 4:41 PM EDT, 15 minutes earlier.
Area forecast discussion, Apr 16, 4:41 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
441 PM EDT SAT APR 16 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE AREA AND OFF THE COAST THIS
EVENING INTO TONIGHT. HIGH PRESSURE BUILDS ACROSS THE MID ATLANTIC
AND SOUTHEAST SUNDAY INTO MONDAY...THEN REMAINS ANCHORED OFF THE
MID ATLANTIC AND SOUTHEAST COAST MONDAY NIGHT INTO WEDNESDAY.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST LATE WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FOR ALL AREAS EXCEPT
THE LWR MD AND VA ERN SHR. AREA OF SHOWERS AND STRNG TO SEVERE
TSTMS WELL IN ADVANCE OF COLD FRNT...WAS MOVNG INTO CNTRL/SCNTRL
VA AND INTERIOR NE NC LATE SAT AFTN. POSSIBILITY OF DAMAGING WNDS
AND TORNADOES EXIST IN THE WATCH AREA INTO THIS EVENG...AS THESE
STORMS MOVE ENE ACRS THE REGION. GREATEST THREAT FOR DAMAGING WNDS
OR TORNADOES LUKS TO BE OVR SRN/SE VA AND NE NC WHERE BEST
INSTABILITY AND FAVORABLE WND SHEAR PROFILES EXIST.
COLD FRNT WILL PUSH SHOWERS AND STORMS OFF THE CST LATER THIS
EVENG...WITH W WNDS USHERING DRIER AIR AND CLRG SKY OVRNGT INTO
SUN MORNG. MIN TEMPS RANGING FM THE MID 40S TO LWR 50S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
DRY WX IN STORE FOR THE REGION SUN THRU TUE...AS HI PRES BLDS ACRS
THE GULF CST STATES AND OFF THE MID ATLC AND SE CST. A WRM FRNT
WILL LINGER NEAR OR JUST N OF EXTRM NRN CNTIES MON THRU TUE. THIS
WILL LIKELY PRODUCE A LITTLE MORE CLDINESS IN THESE AREAS THRU THE
PERIOD...BUT OTHRWISE...WILL KEEP FCST DRY. SNY OR MSTLY SNY AND
BREEZY (ESPLY ACRS NRN CNTIES) ON SUN...WITH MAX TEMPS IN THE MID
60S TO LWR 70S.
MSTLY CLR OR PRTLY CLDY SUN NGT THRU TUE. LOWS SUN NGT IN THE MID
40S TO LWR 50S. INCRSNGLY WRMER MON AND TUE. HIGHS ON MON RANGING
THRU THE 70S...AND IN THE MID 70S TO LWR 80S ON TUE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
BERMUDA RIDGE DOMINATES WED. KEPT SLGHT CHC DIURNAL POPS ACROSS NWRN
CNTYS FOR ANY CONVECTION THAT DVLPS ALONG LEE TROF. HIGHS U70S-L80S.
MODELS NOW FASTER WITH THE NXT CDFRNTL PASSAGE. BNDRY PROGGED ACROSS
RGN WED NITE SLIDING S INTO CAROLINAS THURSDAY. WILL HAVE CHC POPS
THIS THE FROPA. LOWS 55-60. MODELS DIFFER ON JUST HOW S BNDRY GETS
THU AND THU NITE B4 RETURNING N AS A WRM FRNT FRIDAY. HIGH PRS TO
THE N SHUD DRY OUT THE LWST LAYERS. HAVE TAKEN POPS OUT AND BUT KEPT
IN M CLDY AS MSTR PROGGED AT DIFFERENT LVLS. COOLER THU WITH HIGHS
IN THE 60S AT THE COAST...70-75 INLAND. LOWS THU NITE U40S-L50S.
CHC POPS RETURN LATE FRI AND FRI NITE AS WRM FRNT LIFTS BACK N OVR
THE RGN. HIGHS IN THE 60S. LOWS IN THE U40S-L50S. CHC POPS CONT NXT
SAT AHEAD ON YET ANTHR CDFRNTL PASSAGE. WRMR WITH HIGHS U60S-M70S.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
HAVE TRIED TO TIME THE APPRCHG LINE OF CONVECTION BY USING CB
INTO TAF SITES NXT 6 HRS. RIC BTWN 21-00Z...CSTL TAF SITES BTWN
22-02Z. ONLY QSTN WILL BE ANY SUPERCELL TSTRMS THAT DVLP OUT AHEAD
OF THAT LINE AS CRNTLY SEEN ACROSS SRN NC. GUSTY S-SE WNDS CONT TO
INCRS THIS AFTRN AND HAVE INDCTD G40S KTS AS PRS GRDNT CONT TO
TIGHTEN. XCPT MVFR/IFR CIGS AND VSBYS IN ANY TSTRM DUE TO MOIST
ONSHORE FLOW PROVIDING COPIUIS AMTS OF LL MSTR.
PCPN ENDS W-E AFTR FROPA THIS EVE WITHA FEW HR PRD OG GUSTY W WNDS
(15-25 KTS) BUT XPCT CIGS TO RISE INTO VFR RANGE. SKC ALONG WITH
DMNSHG WNDS SUN AS HIGH PRS BLDS INTO RGN.
VFR CONDS INTO MON. MON NGT COULD SEE A PERIOD OF LOWER CLOUDS AS
WARM FRONT LIFTS NORTH THROUGH THE AREA...OTHERWISE VFR CONDS
AGAIN PREVAIL TUE-WED.
&&
.MARINE...
STRNG SE WNDS ATTM...XPCTD TO INCRS FURTHER INTO THIS EVE (AVGG
30-35 KT...PSBL 40-45 KT ESP CNTRL BAY/NRN OCN WTRS)...B4 SWINGING
TO SW (AND DCRSG) POST CDFNT. WSW WNDS TO CONT THROUGH SUN...AND
XPCT CURRENT GALES TO BE REPLACED BY SCAS (BY THAT TIME). PD OF SSW
WNDS MON THROUGH WED AS HI PRES RMNS LCTD OFF SE CST. CDFNT PUSHES
TWD THE NRN WTRS ERY IN THE WK...THEN RETURNS BACK N.
SEAS BUILD TO 10-13 FT OFFSHR...AVG WVS ON THE BAY 4-6 FT...SLO TO
SUBSIDE THROUGH SUN.
&&
.TIDES/COASTAL FLOODING...
TOUGH CALL ON TIDES THROUGH TNGT. CBOFS (NAM BASED) GUID RMNS MUCH
HIGHER COMPARED TO THE MDL (GFS BASED) BY ABT A FOOT. AVGG THE GUID
PRVDS SOLID MINOR FLDG...AND IF ACTUAL TIDE COMES IN CLSR TO THE
HIGHER GUID (ESP AT CAMBRIDGE WHR CBOFS SUGGS 5FT MLLW LVL FOR HIGH
TIDE OVRNGT - WHICH WOULD TOP SVR CRIT OF 4.5 FT MLLW)...LVLS WOULD
BARELY/IF AT ALL TOUCH MOD FLD CRIT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ025.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ024-
025.
COASTAL FLOOD WARNING UNTIL 6 AM EDT SUNDAY FOR MDZ021>023.
NC...NONE.
VA...HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ099-100.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VAZ099.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR VAZ074>078-
085.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ630>634-650-652-
654-656-658.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...TMG
LONG TERM...MPR
AVIATION...MPR
MARINE...ALB
TIDES/COASTAL FLOODING...ALBHazardous weather outlook, Apr 16, 1:35 PM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 135 PM EDT SAT APR 16 2011 NCZ012-VAZ048-049-060>073-079>083-087>090-092-171745- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-BRUNSWICK-DINWIDDIE- PRINCE GEORGE-CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-SOUTHAMPTON- 135 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-171745- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK- 135 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-171745- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- 135 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-656-658-171745- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 135 PM EDT SAT APR 16 2011 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ091-093>098-171745- YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 135 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ100-171745- NORTHAMPTON VA- 135 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ074>078-085-171745- ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX- 135 PM EDT SAT APR 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. COASTAL FLOOD ADVISORY. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ084-086-171745- GLOUCESTER-MATHEWS- 135 PM EDT SAT APR 16 2011 ...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-171745- ACCOMACK- 135 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-171745- MARYLAND BEACHES- 135 PM EDT SAT APR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-171745- INLAND WORCESTER- 135 PM EDT SAT APR 16 2011 ...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-171745- DORCHESTER-WICOMICO-SOMERSET- 135 PM EDT SAT APR 16 2011 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. COASTAL FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. TG
In the hours before
Special weather statement, Apr 16, 2:33 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
233 PM EDT SAT APR 16 2011
VAZ060-065>068-161915-
AMELIA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
233 PM EDT SAT APR 16 2011
...STRONG THUNDERSTORMS MOVING INTO THE WESTERN PIEDMONT...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 25 MILES WEST OF DARLINGTON HEIGHTS TO 36
MILES SOUTHWEST OF BUFFALO SPRINGS...OR FROM 14 MILES SOUTHWEST OF
RED HOUSE TO 27 MILES SOUTHWEST OF VIRGILINA...MOVING EAST AT 50 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
DARLINGTON HEIGHTS AROUND 250 PM EDT...
HAMPDEN SYDNEY AROUND 255 PM EDT...
KELLS CORNER AROUND 300 PM EDT...
RICE AROUND 305 PM EDT...
JETERSVILLE AROUND 310 PM EDT...
KENBRIDGE AROUND 315 PM EDT...
EXPECT WIND GUSTS UP TO 50 MPH...DANGEROUS LIGHTNING...HEAVY
DOWNPOURS AND POSSIBLE HAIL IN THE PATH OF THESE STORMS.
LAT...LON 3668 7871 3670 7865 3688 7850 3708 7846
3709 7850 3713 7853 3715 7861 3719 7865
3720 7870 3722 7869 3733 7799 3654 7817
3654 7873 3656 7874
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 10:55 PM EDT | Coastal Flood Watch | AKQ | Accomack, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 16 hr |
| Apr 16, 4:32 AM EDT | High Surf Advisory | AKQ | Accomack, Northampton | 19 hr |
| Apr 16, 7:05 AM EDT | Coastal Flood Advisory | AKQ | Accomack, Lancaster, Middlesex, Northumberland, Richmond, Westmoreland | 23 hr |
| Apr 16, 2:33 PM EDT | Special Weather Statement | AKQ | Lunenburg, Mecklenburg, Nottoway, Prince Edward | 42 min |
| Apr 16, 3:08 PM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 37 min |
| Apr 16, 3:22 PM EDT | Tornado Warning | AKQ | Lunenburg, Mecklenburg | 23 min |
| Apr 16, 3:26 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Powhatan, Prince Edward | 49 min |
| Apr 16, 3:43 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 47 min |
| Apr 16, 3:44 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Nottoway | 31 min |
| Apr 16, 4:03 PM EDT | Tornado Warning | AKQ | Amelia, Brunswick, Dinwiddie, Lunenburg, Nottoway | 27 min |
| Apr 16, 4:12 PM EDT | Tornado Warning | AKQ | Brunswick, Lunenburg, Mecklenburg | 33 min |
| Apr 16, 4:23 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Hanover, Henrico and 6 more | 52 min |
| Apr 16, 4:25 PM EDT | Tornado Warning | AKQ | Brunswick, Mecklenburg | 35 min |
| Apr 16, 4:32 PM EDT | Tornado Warning | AKQ | Fluvanna, Goochland, Louisa | 28 min |
| Apr 16, 4:36 PM EDT | Tornado Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Henrico, Prince George, City of Colonial Heights and 2 more | 24 min |
| Apr 16, 4:48 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 15 min |
| Apr 16, 5:01 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Greensville, Sussex | 17 min |
| Apr 16, 5:12 PM EDT | Tornado Warning | AKQ | Brunswick, Greensville | 33 min |
| Apr 16, 5:32 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Hanover, Henrico, Louisa, Powhatan | 28 min |
| Apr 16, 5:38 PM EDT | Severe Thunderstorm Warning | AKQ | Greensville, Southampton, Sussex, City of Emporia | 22 min |
| Apr 16, 5:43 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Essex, Gloucester, James City, King and Queen, King William and 6 more | 47 min |
| Apr 16, 5:54 PM EDT | Tornado Warning | AKQ | Southampton, Sussex | 25 min |
| Apr 16, 5:55 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 14 min |
| Apr 16, 6:09 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 37 min |
| Apr 16, 6:11 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, Surry, Sussex | 34 min |
| Apr 16, 6:35 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 25 min |
| Apr 16, 6:39 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Gloucester, Isle of Wight, James City, King and Queen, New Kent and 4 more | 36 min |
| Apr 16, 6:41 PM EDT | Severe Thunderstorm Warning | AKQ | Lancaster, Northumberland | 49 min |
| Apr 16, 6:54 PM EDT | Tornado Warning | AKQ | Gloucester, James City, Surry, York, City of Newport News | 24 min |
| Apr 16, 7:03 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, York, City of Franklin, City of Hampton, City of Newport News and 1 more | 42 min |
| Apr 16, 7:12 PM EDT | Tornado Warning | AKQ | Gloucester, Lancaster, Mathews, Middlesex | 33 min |
| Apr 16, 7:17 PM EDT | Special Marine Warning | AKQ | 43 min | |
| Apr 16, 7:25 PM EDT | Tornado Warning | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Poquoson | 35 min |
| Apr 16, 7:29 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk | 31 min |
| Apr 16, 7:47 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 28 min |
| Apr 16, 7:50 PM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 25 min |
| Apr 16, 7:55 PM EDT | Special Marine Warning | AKQ | 65 min |
Nearby
Tornado Warnings in Virginia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.